MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC (FRANKSVILLE) RADIESSE(+); IMPLANT, DERMAL, FOR AESTHETIC USE

MERZ NORTH AMERICA, INC (FRANKSVILLE) RADIESSE(+); IMPLANT, DERMAL, FOR AESTHETIC USE
Catalog Number 8063M0K2
Medical Device Problem Codes Off-Label Use (1494); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nerve Damage (1979); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Case description: this spontaneous report was received from an us health care professional and concerns a female patient.The patient was injected with radiesse(+) into the right side of the face (also reported as the right side), on an unknown date.Batch number was reported as unknown.On an unknown date, after injection with radiesse(+), the patient experienced numbness and tingling in the right side of the face, as well as a headache and pain.The outcome of the events was unknown.Follow-up information was received on 18-jun-2025: this case was upgraded to serious.The events numbness and tingling, headache and pain were deleted.The event nerve injury was added.The patients age, date of birth and weight (61 kg, reported as 135 lbs) were provided.She was 43 years old (ambiguously reported as 44) at the time of this report.The patient was injected with radiesse(+), into the cheeks (off label use of device), on (b)(6) 2025.Batch number was reported as a00158220 (expiry date: 26-aug-2026).The batch record review was received and the lot number for radiesse(+) was confirmed as a00158220 (expiry date: 26-aug-2026).A lot search in the global safety database was conducted.Half of the radiesse(+) was injected on the right side, and half on the left side down to periosteum.One syringe of radiesse(+) was used.Radiesse(+) was not diluted.She was previously injected with radiesse(+), in 2023.She had previous aesthetic treatments, which were well tolerated.The patient medical history included psoriasis.In (b)(6) 2025 (reported as approximately on (b)(6) 2025), after the radiesse(+) injection, the patient experienced possible nerve injury or trigeminal neuralgia.Pain was intermittent on the cheek and nose on the right side of the face, with associated numbness and tingling.Severe headaches were present for the three days prior to this report.The symptoms lasted for approximately 45 minutes and occurred 2 to 3 times a day.No pallor was noted.Vessel obstruction was considered less likely due to intermittent nature of symptoms.She was advised to receive immediate medical evaluation to rule out complications and prevent potential long-term effects.The patient was treated with hylanex and bacteriostatic saline, and was placed on a steroid.Relevant laboratory tests were not performed.As of (b)(6) 2025, the patient reported that she no longer had side effects.At the time of this report, symptoms were completely gone.A follow-up appointment was arranged with the patient's provider, but further evaluation was not required.Due to the provided information, the outcome of the event was considered as resolved on (b)(6) 2025.In the opinion of the reporter, the event was not considered to be permanent, and treatment was necessary to accelerate recovery and to prevent permanent damage.The event was possibly related to radiesse(+) injection.Although no definitive signs of vascular occlusion were present, the symptoms occurred in the same anatomical region as the injection.The intermittent nature of the symptoms made vascular compromise less likely, and the nerve irritation or an inflammatory response was more plausible.
 
Additional Manufacturer Narrative
This case was assessed by merz north america as non-serious.The events of injection site hypoaesthesia, headache, and injection site pain were assessed as expected based on the currently valid us instructions for use leaflet of radiesse(+) and possibly related to the treatment with radiesse(+).Information in this case is very sparse, pending further event and treatment details.However, the reported events can occur after the treatment with radiesse(+) and a contributory role of the treatment with radiesse(+) cannot be ruled out with certainty.Based on the information provided, there was no evidence of a reportable death, serious injury, or malfunction.Merz causality re-assessment due to follow-up information received on 18-jun-2025: the batch record review for radiesse(+), lot a00158220, was normal, no nonconformance reports, corrective/preventive actions related to this lot.A lot search in the global safety database was conducted on the reported lot (batch a00158220) and no similar events were noted.This case was upgraded to serious.The events numbness and tingling, headache and pain were deleted.The event nerve injury was added.Off label use of device was added.This case was assessed by merz north america as serious.The event of injection site nerve damage was assessed as unexpected based on the currently valid us instructions for use leaflet of radiesse(+) and possibly related to the treatment with radiesse(+).The reported trigeminal neuralgia, pain, numbness, tingling and headaches are considered to be symptoms of injection site nerve damage and therefore were not coded.Off label use of device was coded only for formal reasons.Injection into the cheeks is not an approved indication for radiesse(+) in us.Based on the information provided, this case was assessed as reportable to the fda as the event of injection site nerve damage was deemed to meet the serious injury criteria of required intervention to prevent permanent damage.

Brand Name
RADIESSE(+)
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
MERZ NORTH AMERICA, INC (FRANKSVILLE)
4133 courtney street, suite 10
franksville WI 53126
Manufacturer (Section G)
MERZ NORTH AMERICA, INC (RALEIGH)
6501 six forks rd
raleigh NC 27615
Manufacturer Contact
juan daccach
6501 six forks road
raleigh 27615
919 582-8000
MDR Report Key22373350
Report Number3013840437-2025-00086
Device Sequence Number8016981
Product Code LMH
UDI-Device IdentifierM2138063M0K25
UDI-Public+M2138063M0K25/$$3260826A001582207
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P050052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/26/2026
Device Catalogue Number8063M0K2
Device Lot NumberA00158220
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2025
Initial Report FDA Received Date07/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age44 YR
Patient SexFemale
Patient Weight61 KG